I would like to warn people about a synthetic drug called “bath salts,” which can be sold legally in stores.

This substance, however, contains a chemical that gives the user a meth-like high when snorted or smoked. It comes in a bag or a glass container that looks like a lip-balm package.

When a person takes it, they tend to act as though they are on speed, running full speed in circles and not accomplishing anything. It causes insomnia for days, rapid weight loss, high blood pressure, rapid heart beats, yellow eyes and skin, paranoia, psychosis, hallucinations and violent behavior.

One person attacked her mother with a machete, thinking she was a monster. Another person pulled out the radio of a police cruiser with his teeth. Another tried to cut out his liver with a pencil. The drug makes others paranoid, and they think they are being watched and people are out to get them.

If the user is lucky enough to survive, the drug can destroy them in a matter of a week, and can leave them with permanent schizophrenia, bipolar disease and heightened sense of paranoia.

These people do not lose the “symptoms” of using this drug for several weeks after ceasing the use.

I worry about this drug because it is so easy to get it, and I see empty containers on the group when I take my dog for a walk.

The number of users is multiplying quickly, and I have seen what this drug has done to others, and for that reason I am afraid.

Anyone who knows someone using this drug should call the police. It is extremely addictive, and it will eventually cause someone to get seriously hurt.

Kerri Davis